Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 4, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Mar 6, 2021, 4:27 PM EST for Broward County, Miami-Dade County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2021, 4:27 PM EST (21:27 UTC)
- Expired
- Mar 6, 2021, 5:15 PM EST
- In force
- 48 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 41 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
903 WUUS52 KMFL 062127 SVRMFL FLC011-086-062215- /O.NEW.KMFL.SV.W.0004.210306T2127Z-210306T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 427 PM EST Sat Mar 6 2021 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... Northern Miami-Dade County in southeastern Florida... Southern Broward County in southeastern Florida... * Until 515 PM EST. * At 426 PM EST, severe thunderstorms were located along a line extending from near Hard Rock Stadium to Doral, moving east at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Miami, Hialeah, Pembroke Pines, Hollywood and Miramar. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2599 8007 2580 8011 2581 8042 2600 8024 TIME...MOT...LOC 2126Z 277DEG 13KT 2597 8020 2583 8037 TORNADO...POSSIBLE HAIL...0.75IN WIND...60MPH $$ BAXTER
3 follow-up statements
009
WWUS52 KMFL 062147
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
447 PM EST Sat Mar 6 2021
FLC011-086-062215-
/O.CON.KMFL.SV.W.0004.000000T0000Z-210306T2215Z/
Miami-Dade FL-Broward FL-
447 PM EST Sat Mar 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES...
At 447 PM EST, severe thunderstorms were located along a line
extending from Aventura to Miami Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Miami, Hialeah, Miami Beach, Surfside and Miami Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2580 8011 2581 8031 2590 8026 2596 8018
2599 8007
TIME...MOT...LOC 2147Z 277DEG 13KT 2596 8012 2582 8029
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
SPM611
WWUS52 KMFL 062151
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
451 PM EST Sat Mar 6 2021
FLC011-062201-
/O.CAN.KMFL.SV.W.0004.000000T0000Z-210306T2215Z/
Broward FL-
451 PM EST Sat Mar 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWARD COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 2595 8008 2580 8011 2581 8028 2594 8015
2598 8007
TIME...MOT...LOC 2151Z 277DEG 13KT 2596 8011 2582 8028
$$
FLC086-062215-
/O.CON.KMFL.SV.W.0004.000000T0000Z-210306T2215Z/
Miami-Dade FL-
451 PM EST Sat Mar 6 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EST
FOR NORTHERN MIAMI-DADE COUNTY...
At 451 PM EST, severe thunderstorms were located along a line
extending from Hallandale to Miami Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Miami, Hialeah, Miami Beach, Surfside and North Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2595 8008 2580 8011 2581 8028 2594 8015
2598 8007
TIME...MOT...LOC 2151Z 277DEG 13KT 2596 8011 2582 8028
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
SPM471
WWUS52 KMFL 062214
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
514 PM EST Sat Mar 6 2021
FLC086-062224-
/O.EXP.KMFL.SV.W.0004.000000T0000Z-210306T2215Z/
Miami-Dade FL-
514 PM EST Sat Mar 6 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIAMI-DADE COUNTY
WILL EXPIRE AT 515 PM EST...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
LAT...LON 2595 8008 2580 8011 2581 8028 2594 8015
2598 8007
TIME...MOT...LOC 2214Z 277DEG 13KT 2595 8003 2581 8020
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 2:51 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 6, 2:51 PM EST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Miami FL
251 PM EST Sat Mar 6 2021
...A Few Strong Storms Possible East Coast This Afternoon and
Evening...
.SHORT TERM...
.Short Term (Tonight through Sunday)...
Radar is fairly benign at this point with just pockets of shower
activity across the Lake Okeechobee region and points west. Looking
over the latest RAOB data from MFL this morning shows a very dry
layer just above the surface. With breaks in the clouds this morning
and some insolation/strong surface heating taking place, would think
that some of this dry air will mix to the surface...and indeed
dewpoints across the region are relatively low early this afternoon.
This could be an overall limiting factor for any conditional strong
storm potential this afternoon or evening. That said, we are
watching a boundary south of our region. CAMs show this feature
lifting northward into Miami-Dade County later this afternoon before
the cold front moves through the region. If this feature makes it,
there may be enough moistening in far southeast Florida for modest
surface based instability to materialize. As the front passes
through convection overnight may still be possible with elevated
instability, but the better ascent will be north of the region
limiting the overall threat...though a small hail stone or two will
be possible in the deepest convection given the colder upper levels.
Finally, hydro...looking at the AM's precip waters...not very
bullish in terms of moisture. That said, will keep the hydro mention
in the HWO/GHWO products for now. An elevated convective component
would lead to heavier rainfall amounts, especially if convective
lines develop parallel to the upper level flow. The best potential
would be within poor drainage areas in the metros.
Behind the front the region should begin to gradually clear out from
northwest to southeast. Late tonight and into Sunday. In fact,
enough dry are filters into the interior and Gulf coast that some
minor fire weather concerns develops with lower RH values and
stronger winds. Although critical fire weather conditions aren't
expected, rapid ignition and spread will be possible in the mid to
late afternoon hours. Otherwise, cooler conditions elsewhere, with a
low rain chance right along the Atlantic coast before the surface
front begins to depart our region.
.LONG TERM...
No changes to the long term forecast period. Please see previous
discussion below.
PREV DISCUSSION... (Issued 327 AM EST Sat Mar 6 2021)
LONG TERM (Sunday Night through Next Week)...
The primary story throughout the extended forecast period will be
breezy easterly gradient flow which will result in hazardous beach
conditions (along the east coast of southern Florida) and hazardous
marine conditions across all local waters (see Marine and Beach
sections below).
As the previously mentioned mid/upper-level trough ejects offshore
into the western Atlantic waters, continental high pressure will
build across the eastern states in its wake. South Florida will be
located along the southern periphery of this air mass, where a tight
pressure gradient will support persistently breezy easterly winds
throughout the week. Anticipate winds of 15 to 20 mph with higher
gusts at times, especially across the eastern half of South
Florida. In the upper-levels, a southern stream short wave trough
will drop southeastward into the eastern Gulf of Mexico from
Monday into Tuesday before progressing into the western Atlantic
waters. Weak downstream mid-level height falls and divergence
aloft in association with this feature could result in
strengthening low-level flow across the area and higher gusts if
winds can mix down to the surface.
While the boundary layer will remain somewhat dry for South
Florida standards (dewpoints in the 50s to low 60s), rich
moisture atop the boundary layer (beneath a robust temperature
inversion) could support increased cloudiness and non-zero rain
chances along the east coast metros of South Florida through the
week. This activity may be further supported by the enhanced
easterly flow impinging on the east coast of South Florida,
fostering frictional convergence and associated mesoscale ascent.
That being said, dry air aloft combined with the above mentioned
persistent subsidence inversion could suppress much of this
activity, and anything that develops will be shallow and quick-
moving. Temperatures and surface moisture will gradually increase
through the week as the previously mentioned air mass slowly
modifies over the western Atlantic waters.
&&
.AVIATION(18Z TAFS)...
A cold front will continue to move through later this evening. Along
the front scattered convection will be possible. Kept TEMPOs to
highlight the best timing of the heaviest/more concentrated activity
this afternoon spreading generally from northwest to southeast with
time. VFR conditions are expected outside of convection, otherwise
MVFR VIS and CIGs can be anticipated from time to time in the
heaviest showers/storms. Winds will also begin to transition as the
front moves through this evening. Northerly winds will become gusty
on Sunday behind the front.
&&
.MARINE...
Marine conditions will become hazardous overnight tonight behind a
strong cold frontal boundary. In addition, scattered convection may
produce locally higher seas, cloud-to-water lightning, and perhaps
waterspouts. Hazardous marine conditions will likely persist through
the start of the new workweek and perhaps last as long as midweek
before some improvement takes place as tight pressure gradient and
northeast swells (for the Atlantic waters) remain in place.
&&
.BEACHES...
With the strengthening winds rip current potential will remain
elevated, especially across the Atlantic where both winds and swell
will increase through the remainder of the weekend and into early
next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 63 77 61 73 / 60 20 10 0
West Kendall 61 79 59 75 / 60 10 10 0
Opa-Locka 61 76 59 73 / 60 20 10 0
Homestead 61 77 60 73 / 60 10 10 10
Fort Lauderdale 63 76 61 73 / 60 20 10 0
N Ft Lauderdale 63 74 61 71 / 60 20 10 0
Pembroke Pines 61 77 59 73 / 60 20 10 0
West Palm Beach 61 73 60 71 / 60 30 0 0
Boca Raton 62 75 60 73 / 60 20 10 0
Naples 59 77 52 76 / 40 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for FLZ168.
AM...Small Craft Advisory from 7 AM Sunday to 1 PM EST Monday for
AMZ610-630-650-651-670-671.
GM...Small Craft Advisory from 4 AM Sunday to 1 PM EST Monday for
GMZ676.
&&
Tonight/Sunday and Aviation/Marine...Frye
Sunday Night through Saturday...Weinman
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Mar 6, 4:27 PM EST, 0 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 427 PM EST Sat Mar 6 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070930- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 427 PM EST Sat Mar 6 2021 ...Strong to Severe Thunderstorms Possible Through This Evening... ...High Risk of Rip Currents for Palm Beach County... ...Isolated Waterspouts Possible Over the Coastal Waters... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip Currents: There is a High Risk of Rip Currents for the Palm beaches and a moderate level at Broward and Miami-Dade beaches. Thunderstorms: Increased chances of thunderstorms today with the passage of a low pressure system. Lightning strikes, gusty winds and localized heavy rainfall are the main concerns. Hail: Small hail will be possible this afternoon/evening within any stronger storms. Flooding: Localized/urban flooding cannot be ruled out where storms produce repeated bouts of heavy rainfall this afternoon through the evening/overnight hours Tornadoes: An isolated tornado cannot be ruled out this afternoon/evening across the east coast metro portions of South Florida Waterspouts: Isolated waterspouts are possible across all local waters including Lake Okeechobee this afternoon through the overnight hours .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The potential for hazardous marine and beach conditions increases through early next week, especially for the Atlantic waters, with building seas and northeasterly swell. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Mar 6, 2:45 PM EST, 1 hour 42 minutes before
Special Weather Statement National Weather Service Miami FL 245 PM EST Sat Mar 6 2021 FLZ070-062030- Inland Collier County FL- 245 PM EST Sat Mar 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER COUNTY UNTIL 330 PM EST... * At 245 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm near Big Cypress National Preserve, or 19 miles northeast of Chokoloskee, moving east at 15 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Funnel clouds occasionally touch down and produce tornadoes or waterspouts. Move indoors and stay away from windows. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2589 8112 2602 8117 2615 8088 2588 8088 TIME...MOT...LOC 1945Z 254DEG 12KT 2596 8106 BAXTER
Special weather statement, Mar 6, 3:11 PM EST, 1 hour 16 minutes before
Special Weather Statement National Weather Service Miami FL 311 PM EST Sat Mar 6 2021 FLZ070-071-073-062115- Inland Broward County FL-Inland Collier County FL-Inland Miami- Dade County FL- 311 PM EST Sat Mar 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 415 PM EST... * At 310 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles north of Dade-Collier Training Airport, or 28 miles east of Chokoloskee, moving east at 15 to 20 mph. * Dime size hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... East Toll Gate On Alligator Alley and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Funnel clouds occasionally touch down and produce tornadoes or waterspouts. Move indoors and stay away from windows. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2592 8096 2606 8096 2614 8048 2587 8048 TIME...MOT...LOC 2010Z 265DEG 19KT 2597 8090 BAXTER
Special weather statement, Mar 6, 3:37 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Miami FL
337 PM EST Sat Mar 6 2021
FLZ071-073-062115-
Inland Broward County FL-Inland Miami-Dade County FL-
337 PM EST Sat Mar 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 415 PM EST...
* At 336 PM EST, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Intersection Alligator Alley And Miami Canal to 6 miles northeast
of Fortymile Bend. Movement was east at 20 to 25 mph.
* Dime size hail and winds in excess of 50 mph possible with these
storms.
* Locations impacted include...
Pembroke Pines, Miramar, Weston, Fortymile Bend, Intersection Krome
And U.S. 27 and Miccosukee Resort.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2573 8046 2572 8087 2612 8074 2613 8044
2612 8043 2592 8043
TIME...MOT...LOC 2036Z 261DEG 20KT 2609 8063 2581 8075
BAXTERSpecial weather statement, Mar 6, 3:58 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
358 PM EST Sat Mar 6 2021
FLZ071>074-172-173-062200-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
358 PM EST Sat Mar 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 500 PM EST...
* At 358 PM EST, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Lauderhill to near Miccosukee Resort. Movement was east at 30 mph.
* Small hail and wind gusts up to 50 mph possible with these storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Pompano Beach, Davie, Miami Beach, Plantation, Sunrise,
Tamarac, Margate, Coral Gables, South Miami, Lauderdale-By-The-Sea,
Surfside, Miami Gardens, Virginia Key and Hallandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2573 8011 2572 8087 2597 8068 2619 8041
2626 8009
TIME...MOT...LOC 2058Z 263DEG 31KT 2617 8023 2582 8047
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:45 PM EST | Special Weather Statement | MFL | Collier | 45 min |
| Mar 6, 3:02 PM EST | Small Craft Advisory | MFL | 5 days | |
| Mar 6, 3:11 PM EST | Special Weather Statement | MFL | Broward | 64 min |
| Mar 6, 3:37 PM EST | Special Weather Statement | MFL | Broward | 38 min |
| Mar 6, 3:58 PM EST | Special Weather Statement | MFL | Broward | 62 min |
| Mar 6, 4:30 PM EST | Special Marine Warning | MFL | 60 min | |
| Mar 6, 4:48 PM EST | Special Weather Statement | MFL | Miami-Dade | 57 min |
| Mar 6, 5:09 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Mar 6, 5:17 PM EST | Special Marine Warning | MFL | 58 min | |
| Mar 6, 5:24 PM EST | Severe Thunderstorm Warning | MFL | Miami-Dade | 17 min |
| Mar 6, 5:41 PM EST | Special Marine Warning | MFL | 64 min | |
| Mar 6, 6:04 PM EST | Special Marine Warning | MFL | 86 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.